Page 3 of 3 FirstFirst 123
Results 21 to 26 of 26

Thread: Dr. said no more ms drugs

  1. #21
    Distinguished Community Member SalpalSally's Avatar
    Join Date
    Oct 2006
    Location
    SWOhio
    Posts
    3,549

    Default

    Virginia, my fav saying. I usually say that to my Doc, if he asks
    if I want to get off of something, I've been on a long time...lol
    Love, Sally


    "The best way out is always through". Robert Frost







  2. #22
    Distinguished Community Member Cherie's Avatar
    Join Date
    Oct 2006
    Posts
    1,877

    Default

    And I am in my 60s and was successful for several years on Rebif with no relapses until I went to India for a month and got a whopping UTI that I could not shake. After months of antibiotics (oral and IV) the decision was made to stop the Rebif and go on IVIg to fight the UTI (which it did) then treat with Cytoxan (1500mg every 3 weeks for more than 2 years). I was told by both my PCP and my neuro that about 80% of people who stay on Cytoxan for at least 2 years end up not having further relapses. Somewhere I even read that when I was researching how long to stay on it when it was getting hard to tolerate (I will try and find that again). But in March of this year, less than 2 years after stopping Cytoxan, at age 61, I had a relapse that really heavily impacted me till nearly June and I still have not gotten back to baseline. Tecfidera did not agree with me so my doc put me on LDN (5 weeks into that now) and I restarted Rebif last Friday.

    There have been observations that women seem to relapse less frequently once they go through menopause (older people with MS). But again, There is not good solid science behind these claims. I think the decision to stop has to be individual. If you have been stable and are tolerating the medication well, who is to say it is not the medication keeping you stable? If you are stable and maybe still dealing with side effects, then maybe a trial separation is in order. The decision really should be yours and not forced upon you. (My opinion)

  3. #23
    Distinguished Community Member nuthatch's Avatar
    Join Date
    Oct 2006
    Location
    California
    Posts
    1,323

    Default

    Cherie,
    It is my understanding that one should not take both LDN and the other DMD drugs together, especially the interferons.
    but I'm unsure why.
    It sure didn't take you long to get a UTI once you started Rebif again. Why does the doctor have you taking both Rebif and LDN at the same time? Sounds like he has no faith in LDN.

    I've been on LDN for years now with no relapses, but the slow decline is still happening or maybe I'm just getting old!
    Serious relapses were a frequent unwelcome visitor before LDN, even when I was on Avonex. MS first reared it's ugly head for me at 47 years old, just before I hit menopause. I stay on the LDN because whenever I miss a couple of doses in a row, I start getting symptoms back and numbness in my hands. I just can't afford to lose my hands!

    When it comes down to it, we're all afraid of things getting worse, but I'm more afraid of getting cancer as a result of the drugs being prescribed. Maybe I should start carrying a rabbit's foot in my pocket! Naw! Rabbits feet remind me of cats feet and I love my kitties . . . rabbits too!

  4. #24
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    Midwest USA
    Posts
    684

    Default

    Early on I believe the readings said not to use LDN with the DMDs but I swear I've been seeing that people are now using them together. Of course my brain may have incorrectly processed that info.

  5. #25
    Distinguished Community Member SalpalSally's Avatar
    Join Date
    Oct 2006
    Location
    SWOhio
    Posts
    3,549

    Default

    FYI - From the LDN homepage...
    Can LDN be taken along with any of the standard medications for multiple sclerosis?
    It can, and many people with MS do this. However, all of the standard MS drugs, with the probable exception of Copaxone, are immunosuppressant and thus tend to oppose the beneficial immune system upregulation induced by LDN. Therefore, many people with MS try to wean themselves away from these other medications when they find that they are doing well on LDN.
    Last edited by SalpalSally; 11-07-2013 at 09:50 AM.
    Love, Sally


    "The best way out is always through". Robert Frost







  6. #26
    Distinguished Community Member nuthatch's Avatar
    Join Date
    Oct 2006
    Location
    California
    Posts
    1,323

    Default

    So my next question is, if you are using both at the same time and one depresses the immune system and the other upregulates the immune system, aren't they kind of canceling each other out, therefore making it like you were on nothing at all? As I recall now, that was the reasoning of why you were not supposed to be on both at the same time.
    And if that's the case, how could you find that you are doing well on LDN while also using an immunosuppressant?
    I've never heard of anyone weaning off of any of the DMDs. I know I went "cold turkey" off at least a month before starting LDN.

    I really hate that MS is such a fear driven disease! Big profits are made on that fear.

Page 3 of 3 FirstFirst 123

Similar Threads

  1. The DEA is coming after your drugs.
    By Pharmacist.steve in forum Chronic Pain
    Replies: 5
    Last Post: 07-06-2013, 03:40 PM
  2. Recall Antiepileptic Drugs
    By linniec in forum Epilepsy
    Replies: 0
    Last Post: 05-29-2013, 04:50 PM
  3. Drugs From Canada
    By Virginia in forum Multiple Sclerosis
    Replies: 14
    Last Post: 11-20-2012, 12:11 AM
  4. PML showing up with drugs other than Tysabri
    By Cherie in forum Multiple Sclerosis
    Replies: 2
    Last Post: 01-15-2012, 06:54 AM
  5. Article on cost of MS drugs
    By agate in forum Multiple Sclerosis
    Replies: 5
    Last Post: 12-10-2011, 06:44 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.